Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Leoplum

Question about mysterious breakout

I've been using Differing 0.1% for around 4 months now.

Recently I realized that I wasn't using my Differin very effectively. I wasn't paying much attention to how I put it on, didn't put on enough, and I'm pretty sure I had been reducing the effectiveness by adding on a good bit of moisturizer.

So, to remedy this, and hopefully improve progress, (I had been prescribed Differin chiefly to help with red marks) I started using a bit more Differin, without moisturizer.

Rougly 1-2 weeks later, I notice that I broke out in small papules and pustules on my chin and part of my jawline. Nothing major, not cysts or anything, just those small, red, blotchy papules, and a pustule here or there. I'd say around 6-8 new pimples over the past week.

Is this a not-so-initial breakout? Even after using Differin for several months, albeit cautiously, could upping the dosage and not using moisturizer actually cause a miniature IB? This is pretty upsetting, since I start school in a week or two, and after all this work improving my skin I'd hate to come back looking like I did several months ago.

Should I keep this up? Or should I go back to what I was originally doing? Is this even an IB? What should I do?

ALSO take note of these other possibilities for this breakout:

-- I started drinking a lot more water for the past month. Could this be my body purging itself? Would that actually take a month?

-- Up until rougly a week ago the weather had been quite muggy, maybe this could have caused it?

-- I can't remember any other possible causes now, but i'm sure they'll come to me :think:

OH, I forgot to add, my face has been much redder for around the same period of time, like not just in the areas I apply Differin, but my cheeks flush also. What's up?

Share this post


Link to post
Share on other sites

i feel that when i started to moisturize i realized i had less pimples. When your skin is dried from the differen it will show all the bump and flaws on your skin because its tight and dry... i usually wait 3minutes after i put on my medication (Epidou) to give it some time to work then i throw on the moisturizer. But i mean i wouldn't think the medication would get diluted because its absorbing into your skin.

i live in florida and my skin even gets dry with this stuff.

water... Nah unless your starting to sweat more then maybe..

I also noticed that when i moisturized frequently my red marks fade must fast and scabs healed x3 as fast (better than having x3 antibiotic on them)

Share this post


Link to post
Share on other sites
i feel that when i started to moisturize i realized i had less pimples. When your skin is dried from the differen it will show all the bump and flaws on your skin because its tight and dry... i usually wait 3minutes after i put on my medication (Epidou) to give it some time to work then i throw on the moisturizer. But i mean i wouldn't think the medication would get diluted because its absorbing into your skin.

i live in florida and my skin even gets dry with this stuff.

water... Nah unless your starting to sweat more then maybe..

I also noticed that when i moisturized frequently my red marks fade must fast and scabs healed x3 as fast (better than having x3 antibiotic on them)

OK, thanks man. So maybe I should wait a bit after I put on the medication to moisturize?

As for the skin tightening showing more pimples, the new pimples I got aren't like that, they're more inflammatory,as opposed to whiteheads ,etc.

Share this post


Link to post
Share on other sites

OK, I'm starting to freak out now, I've toned down my Differin dosage and started moisturizing frequently again, and no change. Seems to be getting worse. I can't think of anything else I've done recently that would trigger so many new pimples. I have at least a couple dozen new ones, thankfully they're really small though.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×